Ive been on Xanax for 3 years and my doctor does not want me to stop it. I'm 8 weeks 4 days Is the baby ok. growing fine healthy. I'm scared this medication might have hurt the baby like birth deffects or be early I dont know anything about this drug and being pregnant. my doctor says I should be fine I'm not worried about me its the baby that is growing everyday. If anybody has any answers about this please e-mail me I'm only 25 and I'm scared for my child. Anything will help Thank you
The following is the warning for Xanax and pregnancy:
Alprazolam has been shown to cause harm to the human fetus. If you plan on becoming pregnant, discuss with your doctor the benefits and risks of using Alprazolam during pregnancy. Alprazolam is excreted in breast milk. Do not breast-feed while taking Alprazolam.
Alprazolam Pregnancy Warnings
Alprazolam has been assigned to pregnancy category D by the FDA. An increased risk of congenital malformations in humans has been suggested with use of other benzodiazepines, although small studies have not implicated alprazolam. Withdrawal symptoms have been described in neonates whose mothers took alprazolam during pregnancy. There are no controlled data in human pregnancy. Alprazolam use is considered contraindicated during pregnancy.
Physicians are encouraged to register patients before fetal outcome is known (e.g., ultrasound, results of amniocentesis, etc) into the Antiepileptic Drug (AED) Pregnancy Registry at 1-888-233-2334 or 1-888-AED-AED4. This is an ongoing study at the Massachusetts General Hospital/Harvard Medical School. This study is designed to monitor the outcomes of pregnant women exposed to antiepileptic drugs in order to determine which therapies are associated with increased risk.
It really is a matter of wether the benefits outweigh the possible harm to the baby. I would discuss this further with the doctor including the obstetrician or pediatrician.
Best wishes and congratulations on the new baby,
It has to be a concern for you but think of it this way ask yourself if you trust the doctor or OB/GYN? if so he is probably doing this because you have been on the Xanax for long enough until stopping the medication could cause you to start having seizures from the abrupt withdrawl from the medicine and in turn this would possibly put you and the baby in possible distress so it may be that he thinks using the medication (as she said it also depends on dose you are on? may be low enough to not cause you any problems, if this continues to be of concern to you just point blank ask him if there is any danger in you continuing the medication during your pregnancy, We want you both to be safe and I think most doctors feel the same way, you can always get a second opinion but if this doctor has taken care of you for this length of time he should have you and the babies best interest at heart, I want you to know I wish you the very best I do believe things will be fine, added stress that you now have isn't easy on you or the baby. you take the best of care!
Due to the longevity of your use of the medication its actually more harmful to your baby if u discontinued putting your body UN a state of withdrawal causing a major shock to ur system and putting a constant state of stress on baby. The drug classification for use in pregnancy is not in high risk catagory trust ur doc's advice n be honest about the daily mg intake
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Dec 2010 • 3 answers
Pregnancy - I am pregnant and I am using Atripla! Is my baby so much at risk! I am only gonna see my
Posted 3 Feb 2012 • 1 answer
Posted 6 Mar 2012 • 1 answer
Posted 19 Sep 2012 • 1 answer
Posted 14 Jun 2014 • 2 answers